Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 33, NWS Midland/Odessa, TX

June 1, 2018

NWS Midland/Odessa, TX issued this red flag warning at Jun 1, 2018, 4:07 AM CDT. It took effect at Jun 1, 2018, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2018, 4:07 AM CDT (09:07 UTC)
In effect from
Jun 1, 2018, 12:00 PM CDT
Expired
Jun 1, 2018, 8:00 PM CDT
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

657 
WWUS84 KMAF 010907
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
407 AM CDT Fri Jun 1 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT THIS MORNING TO 7 PM
MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR VERY HOT 
TEMPERATURES, LOW HUMIDITY, WINDS ABOVE 20 MPH, AND CRITICALLY DRY
FUELS...

.Critical fire weather conditions will develop across the
Guadalupe Mountains today as temperatures reach 10 to 15 degrees
above normal, RHs drop into the single digits, and southwesterly
20ft winds increase to 20 to 25 mph. Fuels in this area are
critically dry. Improvement is expected this evening as winds
decrease.

NMZ114-TXZ258-012100-
/O.NEW.KMAF.FW.W.0033.180601T1700Z-180602T0100Z/
Guadalupe Mountains-
307 AM MDT Fri Jun 1 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT THIS MORNING TO 7 PM
MDT THIS EVENING FOR VERY HOT TEMPERATURES, LOW HUMIDITY, WINDS 
ABOVE 20 MPH, AND CRITICALLY DRY FUELS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM this morning to 7 PM
MDT this evening. 

* WIND...Southwest 20 to 25 mph with higher gusts.

* HUMIDITY...5 to 7 percent.

* FUELS...Critically dry.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
1 follow-up statement
368 
WWUS84 KMAF 011859
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
159 PM CDT Fri Jun 1 2018

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM MDT THIS 
EVENING FOR THE GUADALUPE MOUNTAINS FOR VERY HOT TEMPERATURES, LOW
HUMIDITY, WINDS ABOVE 20 MPH, AND CRITICALLY DRY FUELS...

.Critical fire weather conditions will continue in the Guadalupe 
Mountains today as temperatures reach 10 to 15 degrees above 
normal, RHs drop into the single digits, and southwesterly 20ft 
winds increase to 20 to 25 mph. Fuels in this area are critically 
dry. Improvement is expected this evening as winds decrease.

NMZ114-TXZ258-020100-
/O.CON.KMAF.FW.W.0033.000000T0000Z-180602T0100Z/
Guadalupe Mountains-
1259 PM MDT Fri Jun 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR VERY HOT TEMPERATURES, LOW HUMIDITY, WINDS ABOVE 20 MPH, AND 
CRITICALLY DRY FUELS...

* WIND...Southwest 20 to 25 mph with higher gusts.

* HUMIDITY...5 to 7 percent.

* FUELS...Critically dry.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 1, 12:24 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 1, 12:24 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1224 AM CDT Fri Jun 1 2018

.DISCUSSION...

Please see the 06Z aviation discussion below.

&&

.AVIATION...

VFR conditions will prevail through the forecast period with
sustained winds around 10-15kt. Thunderstorms are possible after
19Z- 20Z, mainly for FST/MAF, however low probability precludes
mention at this time.

&&

.PREV DISCUSSION... /issued 243 PM CDT Thu May 31 2018/

DISCUSSION...

An upper ridge remains over the region with an upper trough over the
west coast. Southerly winds will be across the area today with
temperatures of 100 degrees or more across most locations in the
CWA. An increase in low-level moisture will be present across
portions of the Lower Trans Pecos and Big Bend this afternoon
allowing for a slight chance of thunderstorms across these areas.
The previously mentioned upper trough lifts northward and moves over
the northern Rocky Mountains on Friday. A dryline is expected to
develop across the CWA Friday afternoon with dew points of at least
60 degrees across parts of the Permian Basin and Lower Trans Pecos.
Temperatures are expected to be a little cooler tomorrow but still
hot with highs reaching 100+ degrees across much of the area. The
Heat Advisory has been extended into early Friday evening. The
intense heat combined with the good moisture will allow for a chance
of thunderstorms mainly along the dryline Friday afternoon and
evening. These storms could be strong to severe with some areas
along and east of the dryline experiencing CAPE values of 4000 J/kg,
mid-level lapse rates around 8 degrees C/km, and 0-6 km bulk shear
values of around 30 kts according to the NAM12.

The upper trough moves over the Upper Midwest on Saturday resulting
in a cold front moving into the CWA. Some showers and thunderstorms
may develop along the higher terrain Saturday afternoon with the
passage of the front. Unfortunately, even with the front moving into
the area, some locations in Permian Basin could still experience
high temperatures in the triple digits on Saturday as 850 mb
temperatures are not cooling much. Cooler temperatures mostly in the
90s are expected on Sunday as the surface high moves across the
area. Isolated showers and thunderstorms will be possible across
parts of the CWA on Sunday as the cooler air continues to move into
the area. The upper ridge is expected to intensify over the region
beginning early next week with south to southwest surface winds
resulting in high temperatures soaring back into the triple digits
for most of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                    102  75 100  70 /  10  20  10  10
Carlsbad                      107  69 101  66 /   0  10  10  20
Dryden                         99  77 103  76 /  20  20  10  10
Fort Stockton                 105  74 104  73 /  20  20  10  10
Guadalupe Pass                 98  71  94  67 /   0  10  20  30
Hobbs                         104  67  97  64 /  10  10  10  20
Marfa                         100  64  97  65 /  20  20  20  20
Midland Intl Airport          103  75 101  70 /  20  20  10  10
Odessa                        103  75 101  71 /  20  20  10  10
Wink                          108  72 104  71 /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT Friday for Southern Lea County.

TX...Heat Advisory until 8 PM CDT this evening for Andrews-Big Bend
     Area-Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
     Gaines-Glasscock-Howard-Loving-Marfa Plateau-Martin-Midland-
     Mitchell-Pecos-Presidio Valley-Reagan-Reeves County and
     Upper Trans Pecos-Scurry-Upton-Ward-Winkler.

&&
Hazardous weather outlook, May 31, 2:41 PM CDT, 13 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
241 PM CDT Thu May 31 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
241 PM CDT Thu May 31 2018 /141 PM MDT Thu May 31 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Unseasonably hot temperatures will continue. A Heat Advisory remains
in effect across most of West Texas and portions of Southeast New
Mexico.

Near critical fire weather conditions are expected this afternoon
into early this evening for the Guadalupe Mountains, southeast New
Mexico plains, upper Trans Pecos and much of the Permian Basin.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Unseasonably hot temperatures will continue. A Heat Advisory remains
in effect across most of West Texas and portions of Southeast New
Mexico for Friday.

There is a slight chance of thunderstorms Friday from the Permian
Basin south into the mountains of southwest Texas and the Big Bend.
The strongest storms will be capable of producing brief strong
winds, hail and frequent lightning.

Isolated to widely scattered thunderstorms are possible Saturday and
Sunday, though mostly over southeast New Mexico, the mountains and
northern Permian Basin. The strongest storms will be capable of
brief strong winds, hail and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:51 AM CDTHigh Wind WatchMAF24 hr
Jun 1, 3:45 PM CDTSpecial Weather StatementMAF45 min
Jun 1, 3:51 PM CDTSevere Thunderstorm WarningMAFBrewster54 min
Jun 1, 4:41 PM CDTSpecial Weather StatementMAFBrewster49 min
Jun 1, 5:36 PM CDTSpecial Weather StatementMAFDawson39 min
Jun 1, 5:37 PM CDTSpecial Weather StatementMAFBrewster53 min
Jun 1, 5:39 PM CDTSpecial Weather StatementMAFBrewster66 min
Jun 1, 6:14 PM CDTSpecial Weather StatementMAFBorden46 min
Jun 1, 6:30 PM CDTSpecial Weather StatementMAFBrewster60 min
Jun 1, 6:43 PM CDTSevere Thunderstorm WarningMAFBorden47 min

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.